Alert archive / Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 493, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Aug 28, 2021, 8:38 PM EDT for 4 counties in Virginia. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2021, 8:38 PM EDT (00:38 UTC)
- Expired
- Aug 28, 2021, 9:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Albemarle County, VA, City of Charlottesville, VA, Greene County, VA, Orange County, VA
The radar
The Sterling radar (KLWX), 119 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 9:03 PM EDT | TSTM WND DMG | 2 Nnw Cobham, VA | TREE DOWN ON TURKEY SAG ROAD NEAR GORDONSVILLE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1352 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
998
WUUS51 KLWX 290038
SVRLWX
VAC003-079-137-540-290130-
/O.NEW.KLWX.SV.W.0493.210829T0038Z-210829T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Baltimore MD/Washington DC
838 PM EDT Sat Aug 28 2021
The National Weather Service in Sterling Virginia has issued a
* Severe Thunderstorm Warning for...
The eastern City of Charlottesville in central Virginia...
Southwestern Orange County in central Virginia...
Northeastern Albemarle County in central Virginia...
Southeastern Greene County in central Virginia...
* Until 930 PM EDT.
* At 838 PM EDT, severe thunderstorms were located along a line
extending from 6 miles north of Boswells Tavern to near Free Union,
moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches
to fall. This could injure those outdoors, as well as
damage homes and vehicles. Roadways may become blocked by
downed trees. Localized power outages are possible.
Unsecured light objects may become projectiles.
* Locations impacted include...
Charlottesville, Campbell, Westmoreland, Hollymead, Gordonsville,
Ruckersville, Cobham, Cismont, Eheart, Barboursville, Monticello,
Keswick, Stony Point, Carrsbrook, Shadwell, Newtown and Somerset.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3800 7849 3825 7841 3821 7814 3814 7815
3814 7816 3813 7817 3813 7821 3806 7826
3800 7831
TIME...MOT...LOC 0038Z 284DEG 24KT 3817 7820 3813 7848
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RCM3 follow-up statements
572
WWUS51 KLWX 290059 RRA
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
859 PM EDT Sat Aug 28 2021
VAC003-079-137-540-290130-
/O.CON.KLWX.SV.W.0493.000000T0000Z-210829T0130Z/
City of Charlottesville VA-Orange VA-Albemarle VA-Greene VA-
859 PM EDT Sat Aug 28 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHWESTERN ORANGE...NORTHEASTERN ALBEMARLE AND SOUTHEASTERN
GREENE COUNTIES AND THE EASTERN CITY OF CHARLOTTESVILLE...
At 859 PM EDT, severe thunderstorms were located along a line
extending from 8 miles north of Louisa to 7 miles west of Boswells
Tavern, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches to
fall. This could injure those outdoors, as well as damage
homes and vehicles. Roadways may become blocked by downed
trees. Localized power outages are possible. Unsecured
light objects may become projectiles.
Locations impacted include...
Charlottesville, Campbell, Westmoreland, Hollymead, Gordonsville,
Ruckersville, Cobham, Cismont, Eheart, Barboursville, Monticello,
Keswick, Stony Point, Carrsbrook, Shadwell, Newtown and Somerset.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3800 7849 3825 7841 3821 7814 3814 7815
3814 7816 3813 7817 3813 7821 3806 7826
3800 7831
TIME...MOT...LOC 0059Z 284DEG 24KT 3814 7803 3810 7831
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RCM734
WWUS51 KLWX 290118
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
918 PM EDT Sat Aug 28 2021
VAC079-290127-
/O.CAN.KLWX.SV.W.0493.000000T0000Z-210829T0130Z/
Greene VA-
918 PM EDT Sat Aug 28 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3809 7846 3821 7814 3814 7815 3814 7816
3813 7817 3813 7821 3806 7826 3800 7831
3800 7849
TIME...MOT...LOC 0117Z 284DEG 24KT 3811 7788 3807 7816
$$
VAC003-137-540-290130-
/O.CON.KLWX.SV.W.0493.000000T0000Z-210829T0130Z/
City of Charlottesville VA-Orange VA-Albemarle VA-
918 PM EDT Sat Aug 28 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHWESTERN ORANGE AND EAST CENTRAL ALBEMARLE COUNTIES AND THE
EASTERN CITY OF CHARLOTTESVILLE...
At 917 PM EDT, severe thunderstorms were located along a line
extending from 7 miles north of Mineral to Boswells Tavern, moving
east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches to
fall. This could injure those outdoors, as well as damage
homes and vehicles. Roadways may become blocked by downed
trees. Localized power outages are possible. Unsecured
light objects may become projectiles.
Locations impacted include...
Charlottesville, Campbell, Westmoreland, Gordonsville, Cobham,
Cismont, Monticello, Keswick, Stony Point and Shadwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3809 7846 3821 7814 3814 7815 3814 7816
3813 7817 3813 7821 3806 7826 3800 7831
3800 7849
TIME...MOT...LOC 0117Z 284DEG 24KT 3811 7788 3807 7816
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RCM117
WWUS51 KLWX 290128 RRA
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
928 PM EDT Sat Aug 28 2021
VAC003-137-540-290138-
/O.EXP.KLWX.SV.W.0493.000000T0000Z-210829T0130Z/
City of Charlottesville VA-Orange VA-Albemarle VA-
928 PM EDT Sat Aug 28 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ORANGE AND EAST
CENTRAL ALBEMARLE COUNTIES AND THE EASTERN CITY OF CHARLOTTESVILLE
WILL EXPIRE AT 930 PM EDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 3809 7846 3821 7814 3814 7815 3814 7816
3813 7817 3813 7821 3806 7826 3800 7831
3800 7849
TIME...MOT...LOC 0128Z 284DEG 24KT 3810 7784 3806 7812
$$
RCMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:17 PM EDT, 5 hours 21 minutes earlier.
Area forecast discussion, Aug 28, 3:17 PM EDT, 5 hours 21 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
317 PM EDT Sat Aug 28 2021
.SYNOPSIS...
A weak frontal boundary will linger nearby through the end of
the weekend. As a result, chances for afternoon and evening
showers and thunderstorms will continue.
Hot and humid conditions are expected to continue through early
next week. However, cooler conditions are slated for the middle
and especially latter portions of next week. Remnants of Ida
could enhance showers and thunderstorms during the middle part
of next week.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
At the surface, high pressure is building across northern New
England. A previously stationary boundary has slid southwestward
in advance of the building high as a backdoor front into
northeastern Maryland. This front should continue drifting
toward the Potomac River before stalling this evening. Aloft, an
upper ridge remains just to our south.
A weak disturbance over western PA is progged to shift
southeastward down the backdoor front through this evening. As
these features intersect in a humid and unstable airmass,
scattered to numerous thunderstorms are expected. The greatest
concentration of storms is expected from western Maryland across
the eastern West Virginia panhandle into the Shenandoah Valley,
and northwestern Virginia into the central Virginia Piedmont.
We could again see the chance for some isolated damaging wind gusts
and flash flooding in any thunderstorms today given abundant
CAPE and moisture as well as slow storm motions/possible
mergers, especially in areas with lowered FFG. A lack of
stronger shear or forcing should keep both the damaging wind and
flash flood risks on the marginal/isolated side. One exception
is along and immediately in the lee (east side) of the northern
Virginia Blue Ridge where a Flash Flood Watch has been issued
for this evening. Upslope low-level flow of high PW air will
advect against the ridge this evening as the backdoor front and
incoming mid-level wave combine to produce thunderstorms. Given
the upslope flow, some thunderstorms may re-generate or "lock"
to the easterly upslope side of the ridge where the front and
wave cross. The threat is conditional and depends on whether or
not upslope easterly flow is able to counteract thunderstorm
cold pools keeping them training near the terrain instead of
accelerating eastward; either scenario seems equally likely.
Any convection should wane and end by the late evening hours
with mostly dry conditions expected overnight. It will be muggy
and warm once again with overnight lows in the mid 70s across
the metro areas and upper 60s elsewhere. Patchy fog is expected,
and some may be dense particularly in areas that see rain
and/or are able to to clear out overnight. There will be some
clouds around though, so that may be an inhibiting factor.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
The upper ridge will remain to our south/southeast on Sunday,
with northwesterly flow expected aloft. The 850-700mb pattern
also favors westerly/northwesterly flow as well. With more dry
air in the column on Sunday, think the thunderstorm threat may
be relatively limited in coverage compared to previous few days.
The big question on Sunday continues to be whether the
lingering aforementioned backdoor boundary will be strong enough
to help initiate convection. Have continued to maintain chance
PoPs for Sunday. Mid-upper 80s expected mainly north of I-66 and
US-50 with upper 80s to low 90s elsewhere (cooler temperatures
are expected over the higher terrain with highs in the mid 70s).
As the upper-level ridge begins to break down on Monday, another
cold front is forecast to push into the area during the
afternoon. This front will likely stall as well. With highs in
the low 90s and dew points into the upper 60s to low 70s, we may
see an uptick in organized severe weather (damaging wind gust)
potential during the afternoon.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
Little change at this time with the extended periods. Please
reference the National Hurricane Center for the latest details
on Ida.
On Tuesday, Ida will likely remain well to our southwest, while
a front remains stalled out east-to-west near the Mid-Atlantic.
Convection may initiate near the boundary. There will be lower
instability than preceding days, although flow may increase
slightly. The risk of strong storms is uncertain.
Ida will likely be steered northeast during the Wednesday-Thursday
timeframe by a trough. The track of this system will determine
whether there are local threats of flooding and/or severe weather.
As tropical moisture flux intersects the stalled boundary, a zone of
very heavy rainfall is possible as depicted consistently across NWP
guidance, but its location remains uncertain. This situation will
need to be monitored closely in the coming days.
A cooler and less humid airmass expected for the end of the week as
Canadian high pressure plunges southward behind Ida's remnants.
However, there remains enough variance in ensemble guidance that a
low chance of precipitation will remain in Friday's forecast for now.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
VFR for most terminals is expected through early this evening,
though MVFR CIGs may encroach upon BWI/MTN intermittently before
then; a few thunderstorms are likely near CHO/MRB and possibly
near IAD/DCA late this afternoon into this evening. IFR CIGs
are likely overnight due to moist onshore flow. Patchy dense fog
is possible near MRB/CHO as well.
VFR conditions should return by around midday Sunday. Chances
for showers/thunderstorms will continue for the afternoon and
evening hours, again with the highest chances near MRB/CHO.
There is another chance for thunderstorms Monday afternoon as a
frontal boundary pushes into the region before stalling nearby.
While VFR conditions will prevail, could see brief reductions
as storms push through.
A few thunderstorms are possible Tuesday due to a stalled front in
the area. Wednesday's forecast will depend on the remnants of
Hurricane Ida, but heavy rain, thunderstorms, and low ceilings are
possible if the storm's track is nearby. Refer to the National
Hurricane Center for the latest information on Ida.
&&
.MARINE...
A backdoor boundary has crossed the upper Chesapeake Bay, and
should stall near the Potomac River through this evening before
weakening. A Small Craft Advisory remains in effect north of
Sandy Point MD, though some generally more sporadic gusts can't
be ruled out elsewhere especially in/near showers/thunderstorms.
Winds should be lighter with spottier thunderstorm coverage Sunday.
Another cold front will move into the area on Monday, bringing
renewed chances for showers and thunderstorms to the waters.
A stalled front could result in a few gusty thunderstorms on Tuesday
afternoon and evening, but otherwise winds should remain light.
Winds may increase Wednesday as the remnants of Hurricane Ida
approach from the southwest, but details remain uncertain at this
time. Refer to the National Hurricane Center for the latest
information on Ida.
&&
.TIDES/COASTAL FLOODING...
Slightly above normal tide levels should hold fairly steady through
Sunday morning. Toward Sunday evening and night, levels will be
dependent on the position of a front and the ensuing wind direction.
The Stevens Ensemble is most aggressive in forecasting potential
minor flooding, though the CBOFS is not far behind. Continued
to trend the forecast toward the ESTOFS guidance, resulting in
some caution stages. Will continue to monitor trends in the
coming forecast cycles.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...Flash Flood Watch until midnight EDT tonight for VAZ038>040-
507.
WV...None.
MARINE...Small Craft Advisory until 10 PM EDT this evening for ANZ530-
531.
&&
SYNOPSIS...DHOF
NEAR TERM...DHOF
SHORT TERM...DHOF
LONG TERM...KLW
AVIATION...KLW/DHOF
MARINE...KLW/DHOF
TIDES/COASTAL FLOODING...Hazardous weather outlook, Aug 28, 3:22 PM EDT, 5 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 322 PM EDT Sat Aug 28 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-291000- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 322 PM EDT Sat Aug 28 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated severe thunderstorms are possible during the afternoon and evening hours Sunday, Monday, and Wednesday. Isolated instances of flash flooding are possible Sunday through Tuesday, and scattered instances of flash flooding are possible Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-291000- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 322 PM EDT Sat Aug 28 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...This Afternoon and Tonight Isolated severe thunderstorms with damaging winds along with isolated instances of flash flooding are possible this afternoon and evening. The greatest risk is across the Shenandoah Valley and central Virginia. A Flash Flood Watch is in effect through midnight for Rappahannock, Greene, and Madison Counties. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated severe thunderstorms are possible during the afternoon and evening hours Sunday, Monday, and Wednesday. Isolated instances of flash flooding are possible Sunday through Tuesday, and scattered instances of flash flooding are possible Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ001-501-502-VAZ503-504-WVZ501>506-291000- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 322 PM EDT Sat Aug 28 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...This Afternoon and Tonight Isolated severe thunderstorms with damaging winds along with isolated instances of flash flooding are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated severe thunderstorms are possible during the afternoon and evening hours Sunday, Monday, and Wednesday. Isolated instances of flash flooding are possible Sunday through Tuesday, and scattered instances of flash flooding are possible Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 28, 7:58 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
758 PM EDT SAT AUG 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM TSTM WND DMG 4 S MOSCOW 38.26N 79.10W
08/28/2021 AUGUSTA VA 911 CALL CENTER
TREE DOWN ON MOFFET BRANCH ROAD NEAR DUDLEY FARM ROAD.
&&
EVENT NUMBER LWX2105699
CPBLocal storm report, Aug 28, 8:00 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
800 PM EDT SAT AUG 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM TSTM WND DMG 2 N MOSCOW 38.34N 79.09W
08/28/2021 AUGUSTA VA 911 CALL CENTER
THREE TREES DOWN IN MT SOLON.
&&
EVENT NUMBER LWX2105700
CPBLocal storm report, Aug 28, 8:10 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
810 PM EDT SAT AUG 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM TSTM WND DMG 5 ENE CRIDERS 38.78N 78.91W
08/28/2021 ROCKINGHAM VA 911 CALL CENTER
TREE DOWN ON OVERLY HOLLOW ROAD NEAR BERGTON ROAD.
&&
EVENT NUMBER LWX2105701
CPBLocal storm report, Aug 28, 8:11 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
811 PM EDT SAT AUG 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM FLOOD MAYSVILLE 39.12N 79.17W
08/28/2021 GRANT WV TRAINED SPOTTER
ROUTE 42 IN MAYSVILLE CLOSED DUE TO HIGH WATER.
&&
EVENT NUMBER LWX2105702
CPBLocal storm report, Aug 28, 8:19 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
819 PM EDT SAT AUG 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM FLOOD MCNEILL 39.14N 78.91W
08/28/2021 HARDY WV TRAINED SPOTTER
TROUGH ROAD CLOSED NEAR CLIFFORD HOLLOW. STONY RUN IS
OUT OF ITS BANKS.
&&
EVENT NUMBER LWX2105703
CPBLocal storm report, Aug 28, 8:31 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
831 PM EDT SAT AUG 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM FLOOD WARRENTON 38.72N 77.80W
08/28/2021 FAUQUIER VA 911 CALL CENTER
ROGUES ROAD AT CEDAR FARM ROAD CLOSED DUE TO HIGH
WATER.
&&
EVENT NUMBER LWX2105704
CPBThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 8:03 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Madison, Orange, Spotsylvania | 42 min |
| Aug 28, 8:05 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Augusta, Greene, Rockingham, City of Charlottesville | 40 min |
| Aug 28, 8:11 PM EDT | Severe Thunderstorm Warning | LWX | Greene, Madison, Page, Rappahannock, Rockingham | 49 min |
| Aug 28, 8:27 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Orange, Spotsylvania, Stafford, City of Fredericksburg | 32 min |
| Aug 28, 8:36 PM EDT | Areal Flood Warning | LWX | Culpeper, Greene, Madison | 2 hr |
| Aug 28, 8:41 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Greene, Madison, City of Charlottesville | 34 min |
| Aug 28, 8:44 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Greene, Madison, Orange, Spotsylvania | 46 min |
| Aug 28, 9:07 PM EDT | Areal Flood Warning | LWX | Albemarle, Culpeper, Greene, Madison, Orange, Spotsylvania and 1 more | 3 hr |
| Aug 28, 11:10 PM EDT | Areal Flood Warning | LWX | Augusta, Nelson | 4 hr |
| Aug 29, 1:43 PM EDT | Severe Thunderstorm Warning | LWX | Augusta, Highland | 47 min |
| Aug 29, 4:25 PM EDT | Severe Thunderstorm Warning | LWX | Augusta, Nelson | 50 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.